Feedback on Retin-A Side Effects and Usage, page 83
If you’ve used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Red ring around my mouth
I’ve been using Retin-A (or maybe its Tazarac?) for a few years. Love it. I never got extremely dry/peeling skin from it, now nothing happens to my skin, which is great. But, there’s a ring around my lips that is red, feels burnt, and my lips look like I’ve been drinkin cherry Kool-Aid or something! I checked out similar Q&A’s on here, but mine seems different bc it’s the only side effect. I’m pretty careful about not getting it anywhere close to my mouth, but it still happens. Should I just keep it up & eventually it’ll go away?
AskDocWeb: If you think it is more than just chapped lips, you might want to have to have a dermatologist evaluate the condition. They can use a patch test to check for a possible allergy. Other possible causes are perioral dermatitis, lip licking dermatitis, atopic dermatitis, or even a vitamin B deficiency. The solution may be something as simple as an over-the-counter cortisone cream or vitamin supplement but you need to know what you are dealing with before treating it.
Long term use of Retin-A
I am 32 y Asian man. I have been attached to Retin-A for anti-wrinkle purpose for 10 years. The result is incredibly good in years. I use Retin-A 0.05% (or 0.025%) once at night or few night separately. Several months ago, I observed myself that my face texture is drier than it used to be, itching and easily irritate which end up with the erythematous itching papules. I rarely change my moisturizer (I usually use Cetaphil cream or some others that no perfume). I temporarily withheld Retin-A and the above mentioned problems are 80% gone. I use Retin-A again and that things come again!!! Do you think long term use Retin-A can make the skin sensitive? I am in tropical area, high pollute environment and often apply sunscreen once daily. I am looking forward your suggestion.
AskDocWeb: There is no doubt that Retin-A can make your skin more sensitive to environmental factors. These include sunlight, artificial UV rays (sunlamps and tanning beds), temperature, and wind. Retin-A can sometimes be too irritating for certain skin types. We always recommend consulting with a dermatologist to determine your best treatment plan.
Not recommended in pregnancy
I bought an over the counter retinol moisture twice a day since I was 17 weeks pregnant. I had no idea it was not recommended in pregnancy until I was 36 weeks. The scans and everything look fine for my baby but I am so worried I have damaged my baby and not enjoying my last few weeks of pregnancy. Doctor said it should be ok as scans look good and I didn’t take in first trimester. Very anxious as I can’t find out how much gets absorbed and crosses placenta.
AskDocWeb: It is good that you didn’t use it in the first trimester. The research we have read suggests that the likelihood of defects may be affected by the stage of pregnancy in which the retinol products is used. Since your doctor says that the scans look good that is encouraging. About all you can do is concentrate on taking good care of yourself from here on and hope for the best. Good luck.
Retin-a and puffiness
My daughter is 14 and has been using retin a for 3 weeks, her acne improved greatly but she needs to use a moisturer for the redness and dryness. He skin feels tight. Also her face is a little bit puffy, does she keep using the cream because of the puffiness?
AskDocWeb: According to the patient information, Retin-A may cause the skin to become puffy, excessively red, blistered, or crusted. These are possible side effects that should be reported to the prescribing doctor. (S)He may recommend discontinuing the medication until the skin returns to normal, or adjust the medication to a level that can be tolerated.
Retin-A no longer doing its job
I had great success with Retin-A, strength for 10 years. I was considering laser surgery for the cross hatching I was beginning to develop around my eye areas and for the wrinkles forming but decided to give the cream a try. After the initial 3 weeks of irritation it began to work miracles and continued keeping age at bay for a decade but now it now longer appears to be doing its job. What recourse do I have? I am 54 y.o.
AskDocWeb: The most effective course would be to consult with a dermatologist who could prescribe a treatment specifically designed for your skin type and condition. Anything else would just be guesswork.
Can I use Retin-A around my eyes?
I’ve been using Retin A on and off for several years, but now I am using it every night for couple of months, I can say that it is really effective. I am 52 years old but my skin looks smooth. I have also brown spots and was treated with very expensive product with no effect at all, since using Retin A, it is started to fade with minimal spots now. My routine skin care: I washed my face with facial wash, then apply Retin A all over my face, I also use facial scrub from Faceshop at least 2 times a week. My question are: I have large pores, can retin A help to minimise the appearance of it, and can I use it around my eyes, bec I have laughlines? Thank you so much, hope to hear from you.
AskDocWeb: All by itself Retin-A is not recommended for use around the eyes. However there are reports that a 1% Retinol product from Skinceuticals works very well for reducing fine lines and the appearance of large pores.
Retin-A on cystic acne
I hav been suffering with cystic acne I put retin a on the big painful bubble pimple woke next morn skin burned to white meat wit pus oozing wash wit cerave and put on first aid cream betts n two days
I am 40 years old. I have been using retin-A as an anti-wrinkle cream. Today is my 3rd day. I dont have any acne, but I have alot of tiny bumps all over my skin, which I guess was expected, My concern is that I have more alot more obvious wrinkles. I have always told that I look 10 years younger then my age. However on the 3rd day of retin-A (generic tretnoin .05%) have been told I look 50 with tons of wrinkles and I am only 40. I was virtually wrinkle free prior to using this med which was literally 3 days ago. Should I discontinue using it or is this an indication that this is working? please help.
AskDocWeb: If you read through the forum, you’ll see many reports of skin condition getting worse before it gets better. That seems to be a common reaction when first starting although it comes as a shock to those not prepared for it. Patients typically reduce usage for awhile to give their skin a chance to become accustomed to Retin-A. For some that means using it every other day but others cut their usage down to 2 or 3 times a week. Many also use some kind of oil on their “days off” (extra virgin olive oil, rose hip oil, etc.)
This product is known to make the skin dry and that may enhance lines and wrinkles. Successful users say that the secret is to keep the skin well moisturized and always use sunscreen.
Read more feedback about Retin-A
Report – 81 – 82 – Page 83 – 84 – 85 – 86 – Last Page 102
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.